Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 22, 2012, 3:02 AM EDT for Highlands County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2012, 3:02 AM EDT (07:02 UTC)
- Expired
- Apr 22, 2012, 3:19 AM EDT
- In force
- 17 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 11:08 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS52 KTBW 220702
SVRTBW
FLC055-220730-
/O.NEW.KTBW.SV.W.0006.120422T0702Z-120422T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
302 AM EDT SUN APR 22 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HIGHLANDS COUNTY IN FLORIDA.
* UNTIL 330 AM EDT
* AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORNWELL...OR 9 MILES WEST
OF BASINGER...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CORNWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
&&
LAT...LON 2721 8116 2719 8117 2734 8137 2735 8137
2751 8120 2744 8113 2739 8111 2739 8107
2736 8103 2733 8104 2729 8099 2722 8097
2723 8095 2721 8094
TIME...MOT...LOC 0702Z 221DEG 40KT 2741 8112
$$1 follow-up statement
825
WWUS52 KTBW 220719
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
319 AM EDT SUN APR 22 2012
FLC055-220729-
/O.CAN.KTBW.SV.W.0006.000000T0000Z-120422T0730Z/
HIGHLANDS FL-
319 AM EDT SUN APR 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HIGHLANDS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2721 8116 2719 8117 2734 8137 2735 8137
2751 8120 2744 8113 2739 8111 2739 8107
2736 8103 2733 8104 2729 8099 2722 8097
2723 8095 2721 8094
TIME...MOT...LOC 0719Z 221DEG 40KT 2755 8098
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:33 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 21, 11:33 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1133 PM EDT SAT APR 21 2012
.UPDATE...
A STRONG AREA OF LOW PRESSURE CONTINUES TO TRACK ACROSS THE
NORTHWEST GULF OF MEXICO LATE THIS EVENING...AND THIS HAS ALLOWED
SURFACE WINDS TO SHIFT AROUND TO A SOUTHEASTERLY DIRECTION. AT THE
SAME TIME...THE SOUTHWEST TO NORTHEAST ORIENTED LOW LEVEL JET IS
STRENGTHENING IN RESPONSE TO THE APPROACH OF THE POTENT CLOSED
UPPER LEVEL LOW. THIS HAS RESULTED IN INCREASED HELICITY VALUES
ACROSS WEST-CENTRAL AND SOUTHWEST FLORIDA...WITH 0-1 KM VALUES NOW
BETWEEN 300 AND 400 M2/S2. AFTER COORDINATION WITH SPC...WILL
ISSUE A TORNADO WATCH FOR THE VAST MAJORITY OF THE FORECAST AREA
THROUGH 11Z SUNDAY. HAVE INCREASED POPS THROUGH THE OVERNIGHT
HOURS AS WELL FOR MOST LOCALES. UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 755 PM EDT SAT APR 21 2012/
..SEVERE THREAT CONTINUES TONIGHT...
FOR THE EVENING UPDATE...
FIRST BATCH OF RAIN WITH EMBEDDED THUNDERSTORMS HAS PUSHED EAST
OF THE REGION WITH AREAS OF LIGHT RAIN CONTINUING OVER PORTIONS OF
THE INTERIOR AND SOUTHWEST FLORIDA. RELATIVELY BENIGN WEATHER WILL
PERSIST THROUGH THE EVENING HOURS WITH SKIES BECOMING PARTLY
CLOUDY AT TIMES. SURFACE LOW PRESSURE SYSTEM IS CURRENTLY OVER THE
NORTHEASTERN GULF OF MEXICO WITH A TRAILING COLD FRONT A FEW
HUNDRED MILES OFF THE WEST COAST OF FLORIDA. THESE FEATURES WILL
PUSH EAST NORTHEAST APPROACHING THE COAST AROUND DAYBREAK. MUCH
DRIER AIR ALOFT HAS ENTRAINED INTO THE STORM SYSTEM WITH A DRY
SLOT OVER THE EASTERN GULF. SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF THE COLD FRONT OVER THE EASTERN GULF THIS
EVENING PUSHING ONSHORE LATER TONIGHT. HOWEVER AREAL COVERAGE WILL
BE LIMITED DUE TO THE INFLUX OF DRY AIR. VERY COLD AIR ALOFT
ASSOCIATED WITH THE U/L LOW WILL BE MOVING OVER THE FORECAST AREA
TONIGHT WHICH WILL INCREASE THE THREAT OF LARGE HAIL AND DAMAGING
WINDS WITH THE STRONGER STORMS. ALTHOUGH THE AREAL COVERAGE WILL
BE DIMINISHED...THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE
THROUGH THE NIGHT. CURRENT TIMING HAS NEXT ROUND OF STORMS
APPROACHING THE COAST JUST AFTER MIDNIGHT. WITH THE SIGNIFICANT
COLD AIR ALOFT OVER WEST CENTRAL AND SOUTHWEST FLORIDA...MOST
THUNDERSTORMS TONIGHT INTO EARLY SUNDAY MORNING WILL BE CAPABLE OF
PRODUCING AT LEAST PEA SIZE HAIL...WITH THE STRONGER STORMS
PRODUCING LARGER HAIL. CURRENT ZONES ARE ON TRACK WITH NO UPDATES
PLANNED.
AVIATION...
ROUND ONE OF THE SHOWERS AND STORMS IS NOW EAST OF THE TERMINALS
WITH GENERAL VFR CONDITIONS PREVAILING ACROSS MUCH OF THE AREA.
STILL SEEING SOME CIG RESTRICTION INLAND AROUND KLAL...BUT THESE
SHOULD IMPROVE THROUGH THE EVENING. WATCHING FOR ANOTHER POTENTIAL
ROUND OF STRONGER THUNDERSTORMS TO ARRIVE OFF THE GULF OF MEXICO
OVERNIGHT. ALREADY SEEING SOME STORM DEVELOPMENT TO OUR WEST AND
WILL SHOW TEMPOS FOR THUNDER AND GUSTY WINDS AFTER 02Z FOR THIS
ACTIVITY. SCATTERED SHOWERS/STORMS WILL BE AROUND IN THE PRE-DAWN
HOURS WITH POSSIBLE TEMPO MVFR CIG/VIS WITH ANY OF THESE CONVECTIVE
CELLS. COLD FRONT WILL PASS THROUGH THE REGION SUNDAY MORNING
ESSENTIALLY ENDING THE SHOWER THREAT...HOWEVER WINDS WINDS WILL
SHIFT TO THE WEST AND WNW AND BECOME QUITE GUSTY. SUSTAINED WINDS OF
UP TO 20 KNOTS WITH GUSTS OF 30+ KNOTS ARE POSSIBLE DURING THE
AFTERNOON/EARLY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 80 60 75 / 80 30 10 5
FMY 69 83 63 79 / 75 30 10 5
GIF 67 83 58 76 / 75 40 10 5
SRQ 69 80 62 75 / 80 30 10 5
BKV 64 81 52 75 / 80 30 10 5
SPG 70 79 65 74 / 80 30 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...21/JELSEMA
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Apr 21, 6:02 AM EDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 602 AM EDT SAT APR 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-211800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 602 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE WILL BE STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE AREA TODAY AND THEN MOVES ACROSS THE AREA TONIGHT. A STRONG LOW LEVEL JET AND VERY COLD AIR ALOFT WILL ALLOW STRONGER THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES. THE BEST CHANCES FOR THIS WILL BE LATER THIS AFTERNOON AND TONIGHT AS DAYTIME HEATING ADDS TO THE INSTABILITY AND THEN THE UPPER LOW MOVES OVER THE AREA. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH THIS SYSTEM AND A WIDESPREAD 1 TO 3 INCHES WILL BE POSSIBLE WITH LOCALLY HEAVIER AMOUNTS. THIS MAY CAUSE SOME MINOR FLOODING OF ROADWAYS...LOW LYING AREAS AND SMALL STREAMS. RESIDENTS AND VISITORS SHOULD MONITOR CONDITIONS CLOSELY TODAY AND TONIGHT FOR ANY POSSIBLE WATCHES OR WARNINGS. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FROM TARPON SPRINGS SOUTH AS WINDS INCREASE AND BECOME SOUTHWESTERLY THROUGH THE LATE MORNING AND AFTERNOON. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL BE INCREASING BRIEFLY THROUGH THE AFTERNOON AND SMALL CRAFT OPERATORS SHOULD TAKE CAUTION IF TRAVELING OFFSHORE. WINDS AND SEAS WILL THEN INCREASE TO 20 TO 25 KNOTS WITH HIGHER GUSTS OVERNIGHT WITH SEAS GRADUALLY BUILDING UP TO 8 FEET. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON AS THE COLD FRONT PUSHES THROUGH THE AREA. GUSTY WINDS AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. ...RIP CURRENT IMPACT... STRONG ONSHORE FLOW WILL CAUSE RIP CURRENTS ALONG AREA BEACHES. IN ADDITION...HIGH SURF MAY OCCUR WITH WAVE HEIGHTS OF 3 TO 5 FEET. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN ABOVE ADVISORY LEVELS THROUGH MONDAY NIGHT. SMALL CRAFT OPERATORS SHOULD USE EXTREME CAUTION OR POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... DRIER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT FOR MONDAY AFTERNOON AND CAUSE SEVERAL HOURS OF CRITICAL HUMIDITIES. IN ADDITION WINDS WILL BE NEAR 15 MPH. THIS WILL ALLOW FOR THE RAPID SPREAD OF WILDFIRES. DRY CONDITIONS WILL CONTINUE THROUGH MID-WEEK WITH A FEW HOURS OF CRITICAL HUMIDITIES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. COLSON
In the hours before
Special weather statement, Apr 22, 12:04 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1204 AM EDT SUN APR 22 2012
FLZ042-043-048>051-055-060-220500-
SUMTER-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-MANATEE-SARASOTA-
1204 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
CITRUS...HERNANDO...NORTHWESTERN MANATEE...NORTHWESTERN
SARASOTA...PASCO...PINELLAS...WESTERN HILLSBOROUGH AND SUMTER
COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 100 AM EDT...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
BROOKSVILLE TO REDINGTON SHORES TO 50 MILES SOUTHWEST OF BRADENTON
BEACH...OR ALONG A LINE EXTENDING FROM BROOKSVILLE TO SEMINOLE TO 56
MILES WEST OF SARASOTA...MOVING EAST AT 30 MPH WILL AFFECT NEW PORT
RICHEY...MOON LAKE ESTATES...JASMINE ESTATES AND HOLIDAY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2819 8283 2819 8282 2854 8267 2897 8273
2892 8195 2735 8256 2743 8264 2743 8265
2730 8258 2754 8275 2783 8241 2792 8248
2783 8254 2800 8265 2799 8267 2781 8258
2757 8277 2758 8278 2786 8286 2821 8286
TIME...MOT...LOC 0404Z 266DEG 24KT 2852 8240 2786 8279
2716 8336Special weather statement, Apr 22, 12:22 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1222 AM EDT SUN APR 22 2012
FLZ062-065-220500-
CHARLOTTE-LEE-
1222 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
CHARLOTTE AND WESTERN LEE COUNTIES FOR A STRONG THUNDERSTORM WITH
STRONG WIND GUSTS VALID UNTIL 100 AM EDT...
AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SANIBEL...MOVING NORTHEAST AT 35 MPH
WILL AFFECT SANIBEL...CAPE CORAL...WHISKEY CREEK AND PAGE PARK-PINE
MAN.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2649 8217 2650 8217 2648 8212 2658 8213
2659 8216 2671 8215 2669 8209 2687 8207
2690 8211 2694 8208 2696 8212 2694 8208
2695 8206 2690 8160 2645 8196 2647 8201
2645 8200 2641 8208
TIME...MOT...LOC 0422Z 223DEG 29KT 2650 8203Special weather statement, Apr 22, 12:53 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1253 AM EDT SUN APR 22 2012
FLZ055-060>062-065-220600-
DE SOTO-MANATEE-SARASOTA-CHARLOTTE-LEE-
1253 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLOTTE...
SOUTHEASTERN MANATEE...SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO
AND NORTHWESTERN LEE COUNTIES FOR STRONG THUNDERSTORMS WITH STRONG
WIND GUSTS VALID UNTIL 200 AM EDT...
AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 12 MILES
WEST OF MANASOTA KEY TO 9 MILES SOUTHWEST OF BOCA GRANDE TO 29 MILES
SOUTHWEST OF CAPTIVA...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF ENGLEWOOD TO 19 MILES NORTHWEST OF SANIBEL TO 31 MILES
WEST OF SANIBEL...MOVING NORTHEAST AT 40 MPH WILL AFFECT BOCA
GRANDE...ENGLEWOOD...VENICE GARDENS AND WARM MINERAL SPRINGS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2648 8220 2662 8224 2667 8227 2677 8227
2682 8229 2690 8236 2706 8245 2727 8211
2690 8171 2650 8199 2643 8212
TIME...MOT...LOC 0453Z 244DEG 34KT 2691 8249 2667 8226
2631 8250Special weather statement, Apr 22, 1:33 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
133 AM EDT SUN APR 22 2012
FLZ043-051-052-055>057-060-061-220630-
DE SOTO-HARDEE-HIGHLANDS-POLK-SUMTER-HILLSBOROUGH-MANATEE-SARASOTA-
133 AM EDT SUN APR 22 2012
...STRONG THUNDERSTORMS WILL AFFECT MANATEE...NORTHERN SARASOTA...
SOUTHEASTERN HILLSBOROUGH...SOUTHEASTERN SUMTER...POLK...NORTHWESTERN
HIGHLANDS...HARDEE AND NORTHWESTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
THE GREEN SWAMP TO GIBSONIA TO 7 MILES NORTH OF FORT LONESOME TO
SIESTA KEY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MASCOTTE TO LAKELAND TO 13 MILES SOUTHEAST OF BRANDON TO 7 MILES
SOUTHWEST OF SARASOTA...MOVING EAST AT 30 MPH...WILL AFFECT SIESTA
KEY...SARASOTA...THE GREEN SWAMP AND WINSTON...UNTIL 230 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2779 8141 2717 8195 2718 8251 2732 8260
2780 8219 2811 8202 2858 8203 2858 8195
2836 8195 2835 8166 2827 8165 2825 8154
2815 8152 2815 8146 2809 8144 2808 8134
2802 8138 2804 8145 2794 8133
TIME...MOT...LOC 0533Z 270DEG 28KT 2849 8194 2811 8192
2780 8209 2725 8256Special weather statement, Apr 22, 2:01 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
201 AM EDT SUN APR 22 2012
FLZ062-065-220700-
CHARLOTTE-LEE-
201 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CHARLOTTE AND LEE COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH
STRONG WIND GUSTS VALID UNTIL 300 AM EDT...
AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTH OF ALVA TO FORT MYERS SHORES TO PUNTA RASSA...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF LA BELLE TO 7 MILES NORTH
OF LEHIGH ACRES TO 10 MILES SOUTH OF CAPE CORAL...MOVING EAST AT 30
MPH WILL AFFECT WHISKEY CREEK...TICE...PAGE PARK-PINE MAN AND MORSE
SHORES.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2632 8185 2647 8198 2647 8201 2644 8201
2642 8208 2648 8207 2648 8204 2649 8207
2652 8207 2652 8205 2654 8206 2672 8205
2699 8173 2699 8156 2642 8156 2641 8166
2632 8165
TIME...MOT...LOC 0601Z 261DEG 27KT 2686 8155 2670 8164
2645 8190Special weather statement, Apr 22, 2:30 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
230 AM EDT SUN APR 22 2012
FLZ052-056-220730-
HARDEE-POLK-
230 AM EDT SUN APR 22 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK AND HARDEE
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LOUGHMAN TO
HIGHLAND PARK TO ONA...OR ALONG A LINE EXTENDING FROM INTERCESSION
CITY TO LAKE WALES TO 10 MILES SOUTHWEST OF WAUCHULA...MOVING EAST AT
35 MPH...WILL AFFECT LAKE WALES...ONA...FORT MEADE AND WAUCHULA...
UNTIL 330 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2764 8119 2765 8156 2740 8156 2740 8205
2747 8204 2792 8173 2826 8156 2820 8152
2815 8152 2815 8146 2809 8144 2808 8134
2802 8138 2805 8145 2792 8130 2787 8130
2782 8120 2769 8114
TIME...MOT...LOC 0630Z 270DEG 29KT 2822 8144 2790 8148
2747 8190The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:14 PM EDT | Special Marine Warning | TBW | 91 min | |
| Apr 21, 10:26 PM EDT | Special Marine Warning | TBW | 64 min | |
| Apr 21, 11:12 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Pinellas | 48 min |
| Apr 21, 11:24 PM EDT | Special Marine Warning | TBW | 96 min | |
| Apr 22, 12:04 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Hillsborough, Pasco, Pinellas, Sumter | 56 min |
| Apr 22, 12:07 AM EDT | Special Marine Warning | TBW | 83 min | |
| Apr 22, 12:22 AM EDT | Special Weather Statement | TBW | Charlotte, Lee | 38 min |
| Apr 22, 12:53 AM EDT | Special Weather Statement | TBW | Charlotte, Lee | 67 min |
| Apr 22, 1:33 AM EDT | Special Weather Statement | TBW | Hardee, Manatee, Polk, Sarasota | 57 min |
| Apr 22, 2:01 AM EDT | Special Weather Statement | TBW | Lee | 59 min |
| Apr 22, 2:23 AM EDT | Severe Thunderstorm Warning | TBW | Highlands | 37 min |
| Apr 22, 2:30 AM EDT | Special Weather Statement | TBW | Hardee, Polk | 60 min |
| Apr 22, 5:51 AM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 14 hr |
| Apr 22, 5:56 AM EDT | High Surf Advisory | TBW | Pinellas | 41 hr |
| Apr 22, 2:03 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 18 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.